Adalimumab (Humira) and infections, hypersensitivity, and hematologic reactions
November 9, 2004
Serious infections were reported in patients taking tumor necrosis factor (TNF)-blocking agents (eg, adalimumab [Humira]) with anakinra (Kineret). Hypersensitivity reactions, including anaphylaxis, were also reported in about 1% of rheumatoid arthritis patients taking adalimumab. Infrequently, patients experienced hematologic reactions including cytopenia during adalimumab therapy. Pancytopenia has been reported with other TNF-blocking agents. FDA and Abbott Pharmaceuticals announced revisions to the WARNINGS section of the prescribing information for Humira due to these reports. FDA has recommended a warning concerning concurrent anakinra administration be added to the labeling for all therapeutic agents that block TNF.
Further details can be found at the following links:
- MedWatch Alert:
- Product website:
November 9, 2004; University of Utah, Drug Information Service. Copyright 2009, Drug Information Service, University of Utah, Salt Lake City, UT.